Ultracet is a combination of pain relievers that influences the brain and nervous system and decreases pain. The combination is more effective for pain relief than either medicine alone.
Use Ultracet only by your doctor’s advice. You should check the label on the medicine (exact dosing is important).
- Ultracet is taken orally with or without food, better with water.
- Ultracet must not be used for more than 5 days unless advised to do so ( that is your doctor’s decision).
- The limit is 8 tablets per day. Having any kidney problems, do not take more than 4 tablets per day.
On missing a dose of Ultracet, you should skip the missed dose and go back to your regular dosing schedule. You must not take 2 doses at once.
Storage temperature of Ultracet is 77 degrees F (25 degrees C). It can be stored between 59 and 86 degrees F (15 and 30 degrees C respectively) for a short period. Keep it away from heat, moisture, and light, and also do not store in the bathroom. Do not keep Ultracet close to children and pets.
Ultracet is only for patients to whom it is prescribed. Do not give it to other people.
Ultracet Safety information
You cannot use Ultracet if:
- you have allergy to any ingredient in Ultracet or any other codeine or morphine related medicine (for example oxycodone, codeine, dihydrocodeine, hydrocodone or hydromorphone);
- you have liver problems;
- because of you taking an antibiotic you have diarrhea at the moment;
- you have taken nefazodone or carbamazepine before;
- you are intoxicatied with alcohol, other opioids or narcotics (eg, morphine, codeine), sedatives or sleeping aid medicines (eg, temazepam, zolpidem);
- you are taking any other medicine containing tramadol or acetaminophen.
Get in touch with your doctor or health care provider right away if any of these apply to you.
It is important to know:
- After taking Ultracet you can have drowsiness and dizziness. Such effects may be worse if you take it with alcohol or certain medicines. You should use Ultracet with caution if you do not know how you react to it. If you do not know how you react to it do not drive or perform other possibly unsafe tasks.
- The cause of possible drowsiness (eg, sleep aids, muscle relaxers) while you are using Ultracet is drinking any alcohol. If you have any questions about which medicines may cause drowsiness, ask your pharmacist.
- You can have dizziness after taking Ultracet; alcohol, hot weather, exercise, or fever may increase this effect. For not to get them, sit up or stand slowly, especially in the morning. Sit or lie down at once if you have any of this effect.
- You must tell your doctor or dentist that you take Ultracet just before you receive any medical or dental care, emergency care, or surgery.
- On taking Ultracet if you drink more than 3 drinks with alcohol per day, you must talk to your doctor. Ultracet may cause stomach bleeding. You may be under greater risk if you drink alcohol while you are using Ultracet.
- Ultracet has acetaminophen in it. Before you start any new medicine, check the label to see if it has acetaminophen in it too. If it does or if you are not sure, check with your doctor or pharmacist.
- Ultracet should not be taken by children; safety and effectiveness in children have not been confirmed.
- Ultracet has acetaminophen in it. Do not start any new medicine if you do not check the label for see if it has acetaminophen in it too. If it does or if you are not sure, speak with your doctor or pharmacist.
- Possible pregnancy and breast-feeding: Ultracet has been shown to cause harm to the fetus. If you think you may be pregnant, get in touch your doctor. You should discuss the benefits and risks of using Ultracet while you are pregnant. Ultracet will be in breast milk. Do not breast-feed your child while taking this medicine.
Ultracet Side effects
Tell your doctor if any of these most common side effects persist or become bothersome:
- constipation; dizziness or drowsiness; loss of appetite and diarrhea; increased sweating; nausea.
See medical attention right away if you have these severe side effects:
- severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); severe seizures (convulsions).